PDA

View Full Version : Antibiotic withdrawl????


Halls
05-05-2007, 10:08 AM
I have been mostly on antibiotics since the middle of March. I had a sinus infection/Double ear infection to start with as well as a UTI. I took two weeks of Ceftin.

After that the UTI came back and I went on a week of Macrobid. A couple days after that the UTI was back and my doctor put me on Bactrim.

The Bactrim caused me to feel awful! I felt like my muscles hurt, sulfur taste in mouth, dry mouth, bad headache, and dizziness. I immediately stopped the Bactrim and got better, but the UTI came back of course.

So, my doctor put me on another round of the Macrobid and I started to take Diflucan for a yeast infection.

As soon as both of these were in my system I started to feel the same way as I did on the Bactrim.

I told my doctor and she had me stop the Macrobid and since the Diflucan was already in my system and would be for about 5 days there was nothing I could do about that.

She wants me to flush my system out with cranberry juice, water, and see how I feel. Well, it has been 6 days since all meds have been stopped and I feel horrible!

I still have the same symptoms that I had while on the Bactrim and getting worse. My muscles ache, dizziness, nausea, dry mouth, headache, anxiety, shakiness. The last day for the Diflucan to have been in my system was yesterday.

I am worse today than I have been since all of this started. My husband thinks I am suffering withdrawl, but I have never heard of antibiotics causing withdrawl. I have been on them for 6 weeks now.

Thankfully my UTI seems to be gone as I haven't had any pain there and I've drank lots of cranberry juice.

So, is what I'm feeling withdrawl from all the meds or what? This isn't normal.

At this point I don't think I'm going to call my doctor. Unless I get to the point I feel like I need to go to the hospital I can handle this. But this is weird!

Opinions???

FromSqueaky
05-05-2007, 10:24 AM
Those are normal for me when I take any kind of antibiotic. I go in the sun and you're not suppose to on many antibiotics including the ones you said. It's also possible that you are allergic to sulfur. Bactrim is a sulfur drug.

Antibiotics can cause yeast infections too I can't take bactrim, It makes my infecitons worse and gives me a yeast infection every time. I now stick to only taking cipro. It sttill makes me feel like I have the flu but no yeast infection and my bladder infections go away too.

ticker
05-06-2007, 07:26 AM
Hi Halls. I wonder if you could have Lyme disease. Lyme disease is a multi-system bacterial infection caused from the bite of an infected tick. It is the second fastest growing infectious disesae in the US after AIDS.

Lyme disease is treated with antibiotics. Often when someone who has Lyme takes antibiotics their symptoms become worse and/or they get new ones. When the antibiotic kill the bacteria, toxins are released making them feel sicker. It can be very scary when it happens, but it is a good sign the antibiotics are working. This is called a Jarisch-Herxheimer Reaction (herx). I have Lyme disease and this reaction happened to me when I was given antibiotics for a sinus infection months before I was diagnosed with Lyme. If you think this may be a possibility and would like more information, let me know.

Whenever you take any antibiotics, it is good to take high-quality acidophilus. They replace the good bacteria in the system and help to prevent yeast overgrowth. The best kind to get are refrigerated. Most healthfood stores have them. Make sure you take them at least two hours apart from the antibiotics.

I hope you feel better soon.